question-icon

What antidepressant is safe to take with Trazodone for severe depression?

default
Posted on Fri, 29 May 2015
Question: what antidepressant is safe to take with trazodone, for severe depression??..I asked this question last night and the answer I received I was told by pharmacist those combinations are fatal together... $15.00 thrown out the door and it could have been fatal for me...NO thank you on your advice.

doctor
Answered by Dr. Shafi Ullah Khan (50 minutes later)
Brief Answer:
No drug is safe in combination with trazodone.

Detailed Answer:
Thank you for asking

I read your question and I understand your concern. I am afraid there is no safer combination with trazodone. The safest antidepressant these days is fluoxetine and that too causes increase serotonin levels and prove lethal in some cases.

Name the medication and it has an interaction not safe with trazodone.

If the depression is severe you can increase the dose. In some cases you can take the dose upto 400 mg or even 600 mg in a day.

The wisest and safest approach here would be consulting your psychiatrist and let them make a plan for you which is both safe and effective.

Apart from medications you should consider other approaches for combating depression too like cognitive behavioural therapies and biofeedback therapy etc.

I hope it helps. Take good care of yourself and don't forget to close the discussion please.

Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3613 Questions

premium_optimized

The User accepted the expert's answer

Share on
What antidepressant is safe to take with Trazodone for severe depression?

Brief Answer: No drug is safe in combination with trazodone. Detailed Answer: Thank you for asking I read your question and I understand your concern. I am afraid there is no safer combination with trazodone. The safest antidepressant these days is fluoxetine and that too causes increase serotonin levels and prove lethal in some cases. Name the medication and it has an interaction not safe with trazodone. If the depression is severe you can increase the dose. In some cases you can take the dose upto 400 mg or even 600 mg in a day. The wisest and safest approach here would be consulting your psychiatrist and let them make a plan for you which is both safe and effective. Apart from medications you should consider other approaches for combating depression too like cognitive behavioural therapies and biofeedback therapy etc. I hope it helps. Take good care of yourself and don't forget to close the discussion please. Regards XXXXXXX